I'm newly diagnosed with Hypothyroidism. I was diagnosed in mid summer with vitamin D Deficiency and had my T3 Free tested and it was within normal range. As I completed my prescription Vitamin D, I started to notice that I was having pain in my left upper quadrant of my abdomen. Also, I tend to be bloated and gassy. I was just started on Synthyroid on Friday (4 days ago) and was advised by my Nurse Practioner to give Zantac a try, that it might be gastritis. I swear this is horrible. I go through the day with Abdominal pain off and on. I've contacted the doctor about having an ultrasound or a CT scan done to see what's going on and I'm waiting to hear back. I am just curious if this is a symptom of Hypothyroidsim and if so will it go away. I've also had some shortness of breath and feel at times like my muscles are swollen in my abdomen and crushing everything else. I've read of these symptoms on the Vitamin D Deficiency boards, but my Deficiency is within normal range now. HELP?! Any info is greatly appreciated!
Just because your test results are within the so-called "normal" ranges does not mean that they are adequate for YOU. Please post your thyroid test results and reference ranges shown on the lab report so that we can see where your results fall within the range. Also, same for Vitamin D result.
For info I've gone through having very bad acid reflux and bloating when I was in the hypo state, even though I was taking 20 mg of Prilosec twice a day. At that time Armour was not available, and I got my Free T3 level too low. As soon as Armour was available again I switched back and in two days, the acid reflux and bloating problem went away. I even went without Prilosec for several days, and still had no problem. Not saying Armour is the only solution, but clearly I needed to increase my FT3.
Hi Gimel and thanks! I had my T4 free done last year and it was a 1.4. Ended up in the ER last week with Palpitations and they did a TSH which came back at a 4.55. Went to my doctor the following day and told him about epigastric pain and he recommended trying some Zantac. I did and it didn't relieve the pain. Went in to see him again on Tuesday and he gave me samples of Dexilant, which relieved the symptoms on the first day that I took it, but they returned again today and the Dexilant did nothing for it. He also sent me for a CT scan, which showed an abdominal hernia with no obstruction or incarceration. I had previous colon surgery at age 13 after a car accident, so I've known about the hernia. I asked him about the pain and if it was a normal part of hypothyroidism and he said, "No"...I am starting to wonder if he knows what he's talking about because I've read a lot on these boards as to what different people experience. My vitamin D Def. was diagnosed at 20.9, but after completely my prescription and now being on a daily supplement it has gone to a 36.2. He also ran some blood tests and everything has come back normal, but still waiting on two. I should also mention that I have gallstones, but my gallbladder came back normal also. The Gallstones have been there for at least 7 years and I was told that if they cause a problem, then the surgery option will come into play. The pain I've been having is in the LUQ. Any advise/suggestions/info you can offer is GREAT! Thanks!
You mentioned having a Free t3 test done previously. What was the test result and its reference range shown on the lab report?
Also, even though your Vitamin D is increased, I think it would be much better if you increased toward the midpoint of the range.
As for gallstones, is it possible that any of the stones are large enough to cause blockage and backup of bile. Have they tested your liver function? The only reason I know even a little bit about this is that my wife recently went through this problem with gallstones. She was having pain off and on in the stomach area. Then she had to have me take her to ER one night and ended up with gall bladder surgery.
I actually had a T4 free done and not a T3 free, I was mistaken when I put it originally. Still taking the Vitamin D3 and will continue to probably for the rest of my life. No liver function test has been done to this point, but I haven't had any jaundice or issues after eating. They tested my amylase and lipase (for pancreatitis) and no issues there. I got a call today and am following up with a GI doctor, which will probably lead to a Colonoscopy and/or EGD. I will bring up the liver function test. Thanks for your suggestions. I do have a family history of Gallbladder disease, so I know at some point I'm probably going to have to have it out.
Please have a look through this listing of 26 typical hypothyroid symptoms, and tell us if you have some of them. If so, then I suggest that you also make sure to get tested for Free T3. Free T3 is the most important thyroid hormone because it largely regulates metabolism and many other body functions. Scientific studies have also shown that Free T3 correlated best with hypo symptoms, while Free T4 and TSH did not. So if you get your Free T3 tested and find it to be in the lower part of its reference range, that is frequently associated with hypo symptoms. By the way, palpitations can sometimes be associated with being hypo, as well as hyper.
The left upper quadrant pain may be attributed to the Vitamin D you are taking. I was diagnosed with hypothyroid a year and a half ago and take Levethyroxine 75mg. Last year my calcium came back on the low side and was advised by my Doctor to take a Vitamin D supplement but every time I take one within three days I get the same pain just under my ribs on the left side. I have come to realize that I can not take Vitamin D supplements at all. Something to think about.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.